Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 11, NWS Lake Charles, LA

April 19, 2015Jefferson County, Orange County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 19, 2015, 8:14 PM CDT for Jefferson County, Orange County, Texas. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 19, 2015, 8:14 PM CDT (01:14 UTC)
Expired
Apr 19, 2015, 9:00 PM CDT
In force
46 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Jefferson County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 74 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 8:25 PM CDTHAIL 15 E Winnie, TXPUBLIC REPORTED ESTIMATED ONE INCH HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 2:31 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2015-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 754 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2015-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
754 J/kg
Mixed-layer CIN
-204 J/kg
Mixed-layer LCL
1279 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

660 
WUUS54 KLCH 200114
SVRLCH
TXC245-361-200200-
/O.NEW.KLCH.SV.W.0011.150420T0114Z-150420T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
814 PM CDT SUN APR 19 2015

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ORANGE COUNTY IN SOUTHEASTERN TEXAS...
  JEFFERSON COUNTY IN SOUTHEASTERN TEXAS...

* UNTIL 900 PM CDT

* AT 814 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED OVER HAMSHIRE...AND MOVING EAST
  AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BEAUMONT...PORT ARTHUR...ORANGE...NEDERLAND...GROVES...PORT
  NECHES...VIDOR...BRIDGE CITY...WEST ORANGE...NOME...SABINE PASS...
  CENTRAL GARDENS...HAMSHIRE...CHINA...ROSE CITY...ORANGEFIELD...LA
  BELLE...PORT ACRES...SOUTHEAST TEXAS REGIONAL AIRPORT AND FANNETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3018 9371 3014 9369 3009 9373 3006 9370
      2999 9380 3000 9379 2999 9386 2997 9384
      2984 9395 2983 9392 2979 9394 2968 9384
      2967 9385 2966 9410 2970 9436 2989 9436
      2989 9444 3005 9445
TIME...MOT...LOC 0114Z 263DEG 33KT 2988 9434 

$$

LANDRENEAU
1 follow-up statement
469 
WWUS54 KLCH 200131
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
831 PM CDT SUN APR 19 2015

TXC245-361-200200-
/O.CON.KLCH.SV.W.0011.000000T0000Z-150420T0200Z/
ORANGE TX-JEFFERSON TX-
831 PM CDT SUN APR 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR CENTRAL ORANGE AND JEFFERSON COUNTIES...

AT 830 PM CDT...THE PUBLIC REPORTED A LINE OF SEVERE THUNDERSTORMS 
PRODUCING QUARTER SIZE HAIL ACROSS WESTERN JEFFERSON COUNTY. THESE 
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR SOUTHEAST TEXAS 
REGIONAL AIRPORT TO NEAR LA BELLE...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE... BEAUMONT...PORT 
ARTHUR...ORANGE...NEDERLAND...GROVES...PORT NECHES... VIDOR...BRIDGE 
CITY...WEST ORANGE...NOME...SABINE PASS...CENTRAL 
GARDENS...HAMSHIRE...CHINA...ROSE CITY...ORANGEFIELD...LA BELLE... 
PORT ACRES...SOUTHEAST TEXAS REGIONAL AIRPORT AND FANNETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3018 9371 3014 9369 3009 9373 3006 9370
      2999 9380 3000 9379 2999 9386 2997 9384
      2984 9395 2983 9392 2979 9394 2968 9384
      2967 9385 2966 9410 2970 9436 2989 9436
      2989 9444 3005 9445
TIME...MOT...LOC 0130Z 272DEG 38KT 2995 9412 2981 9413 

$$

LANDRENEAU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 6:34 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Apr 19, 6:34 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
634 PM CDT SUN APR 19 2015

.DISCUSSION...
FOR THE 00Z TAF PACKAGE.

&&

.AVIATION...
WATCHING BROKEN BAND OF STRONG/SEVERE THUNDERSTORMS PUSHING EAST
THROUGH EAST TX/NW LA...WITH A FEW ISOLATED CELLS RECENTLY
DEVELOPING AHEAD OF THE BAND JUST N OF THE KPOE AREA. VFR IS
EXPECTED TO PREVAIL AHEAD OF THE TSTMS. TIMED THE ARRIVAL AT
KAEX...KBPT...AND KLCH BASED ON LATEST RADAR TRENDS AND HRRR
DATA...INSERTING A TWO HOUR WINDOW AT EACH SITE WITH VCTS BASED ON
THE CURRENT SCATTERED NATURE OF THE CONVECTION. MORE DIRECT
IMPACTS WILL BE ADDRESSED WITH AMDS AS NEEDED.

13

&&

.PREV DISCUSSION... /ISSUED 621 PM CDT SUN APR 19 2015/

DISCUSSION...
SCT SVR TSTMS OVER E TX/NW LA ALONG THE COLD FRONT EXPECTED TO
MOVE RAPIDLY EAST THIS EVENING. SVR TSTM WATCH 81 IN EFFECT UNTIL
8 PM CDT THIS EVENING FOR SE TX/C AND SW LA FOR THIS. HAVE
UPDATED THE FORECAST THIS EVENING TO ACCOUNT FOR THE SLIGHTLY
FASTER MOVEMENT OF THESE SVR TSTMS. LATER OVERNIGHT...FRONT
EXPECTED TO MOVE THRU THE REMAINDER OF S LA INTO THE COASTAL
WATERS. WITH THE SCT NATURE OF THESE TSRA...SOME AREAS MAY MISS
THE PRECIP ALTOGETHER...ALTHOUGH EXPECTING A MORE LINEAR LINE OF
TSRA TOWARDS MIDNIGHT AND BEYOND AS THE MOISTURE INCREASES ALONG
AND AHEAD OF THE FRONT. POST FRONTAL WX LOOKING TO DRY OUT FOR
MON-TUE...FINALLY.

DML

PREV DISCUSSION... /ISSUED 351 PM CDT SUN APR 19 2015/

DISCUSSION...
TEMPERATURES AROUND THE REGION HAVE WARMER INTO THE UPPER 70S TO
LOWER 80S UNDER MOSTLY CLEAR SKIES. CHANGE IS ON THE WAY AGAIN
WITH A COLD FRONT THAT IS EXPECTED TO MOVE THROUGH THE REGION
AROUND MIDNIGHT AND WILL BE WELL OFFSHORE BY SUNRISE TOMORROW.
AHEAD OF THIS FRONT THE ATMOSPHERE HAS BECOME UNSTABLE AND A
SEVERE THUNDERSTORM WATCH HAS BEEN POSTED FOR SOUTHEAST TEXAS AND
PORTIONS OF SOUTHERN LOUISIANA LOUISIANA THROUGH 8 PM. STORMS ARE
EXPECTED INTO TYLER AND HARDIN COUNTIES AROUND 6 PM THIS EVENING.
THE MAIN THREAT FROM STORMS WILL BE FROM WINDS.

STORMS CHANGING OVER TO RAINS BEHIND THE FRONT... PRECIP ENDING
BEFORE SUNRISE. A BIT COOLER AND SOMEWHAT DRIER START TO THE NEW
WEEK AS HIGH PRESSURE BUILDS DOWN AND INTO THE REGION. MORNING
LOWS INTO THE 50S BY TUESDAY MORNING THEN A GRADUAL WARM UP WILL
BECOME ESTABLISHED. RAINS RETURN TOWARDS THE END OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  58  75  53  77 /  50   0   0  10
LCH  61  77  58  78 /  50   0   0  10
LFT  63  77  58  78 /  40  10   0  10
BPT  60  77  59  78 /  40   0   0  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.

&&
Hazardous weather outlook, Apr 19, 3:23 PM CDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
323 PM CDT SUN APR 19 2015

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-202030-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
323 PM CDT SUN APR 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS
AND SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH 81 HAS BEEN POSTED FOR THE FOLLOWING
COUNTIES IN SOUTHEAST TEXAS THROUGH 8 PM:
HARDIN                JASPER                JEFFERSON
NEWTON                ORANGE                TYLER

A SEVERE THUNDERSTORM WATCH 81 HAS BEEN POSTED FOR THE FOLLOWING
PARISHES IN SOUTHERN LOUISIANA THROUGH 8 PM:
RAPIDES

RAPIDES                ALLEN                 BEAUREGARD
CALCASIEU              VERNON

THE ATMOSPHERE IS UNSTABLE AHEAD OF A COLD FRONT THAT WILL MOVE
INTO SOUTHEAST TEXAS BEFORE MIDNIGHT AND SOUTHERN LOUISIANA AROUND
MIDNIGHT. THERE IS A THREAT THAT SOME STORM COULD BECOME SEVERE
AHEAD OF THE FRONT.

HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Apr 19, 5:01 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
501 PM CDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 AM     TORNADO          DE RIDDER               30.85N 93.29W
04/19/2015  F1               BEAUREGARD         LA   NWS STORM SURVEY

            A NWS STORM SURVEY HAS CONCLUDED THAT THE DAMAGE IN DE
            RIDDER WAS AN EF1 TORNADO. A PNS WITH COMPLETE RESULTS
            WILL BE OUT SHORTLY.

&&

ATINGLER
Special weather statement, Apr 19, 7:32 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
732 PM CDT SUN APR 19 2015

TXZ201-215-216-200100-
ORANGE-JEFFERSON-HARDIN-
732 PM CDT SUN APR 19 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN CALCASIEU
AND NORTHWESTERN CAMERON PARISHES...ORANGE...JEFFERSON AND
SOUTHEASTERN HARDIN COUNTIES...

AT 732 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BEVIL OAKS TO NEAR OLD RIVER-WINFREE...AND MOVING
EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
BEAUMONT...PORT ARTHUR...ORANGE...NEDERLAND...GROVES...PORT NECHES...
VIDOR...BRIDGE CITY...WEST ORANGE...SOUR LAKE...NOME...CENTRAL
GARDENS...HAMSHIRE...SABINE PASS...MAURICEVILLE...BEVIL OAKS...
CHINA...ROSE CITY...PINE FOREST AND LAKEVIEW.

LAT...LON 3023 9432 3024 9371 3014 9369 3008 9373
      3006 9370 2999 9380 3000 9379 2999 9386
      2997 9384 2984 9395 2979 9394 2968 9384
      2967 9405 2956 9435 2989 9436 2989 9444
      3011 9444 3011 9450
TIME...MOT...LOC 0032Z 288DEG 27KT 3019 9427 2989 9475

LANDRENEAU
Local storm report, Apr 19, 7:56 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
756 PM CDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             4 N KIRBYVILLE          30.72N 93.90W
04/19/2015  E1.00 INCH       JASPER             TX   PUBLIC

            PUBLIC REPORTED HAIL BETWEEN QUARTER AND GOLF BALL SIZE

&&

TWH

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 7:13 PM CDTSevere Thunderstorm WarningLCHNewton47 min
Apr 19, 7:25 PM CDTSevere Thunderstorm WarningLCHJasper, Newton50 min
Apr 19, 7:32 PM CDTSpecial Weather StatementLCHJefferson, Orange28 min
Apr 19, 8:48 PM CDTSpecial Weather StatementLCHOrange57 min
Apr 19, 9:07 PM CDTSevere Thunderstorm WarningLCHJefferson53 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.